Can someone help me on this question, posed by another member on a different forum, relating to something that happened to their pug? They wrote:Does anyone know anything about this drug or its side effects on pugs here? I have posted a direct link to this post in addition to what I have found so far in my research, but I haven't found anything that could have helped this member. Any help would be appreciated! In case that link doesn't come up, here it is again: Positively | Victoria Stilwell | Forum • View topic - dangers with medsThere is a drug out there called Ketamine that causes an allergic reaction in .5% of cases with pugs. My almost two years old pug/dachshund, Jade, was given this medication for a routine spayeding. They use this drug for smaller dogs. It cuts off the brain from the body so that when the dog awakes all the pain they feel is the pain post-surgery. Jade's surgery started with the pulling of one of her teeth, then they started her spaying. There wasnt any problems till they started to close her up, at this point she entered into cardic arrest. After 5 minutes, they got her back and rushed to finish the surgery to get her off the anesthesia. It left her little body stiff as a board, un-able to see, un-able to eat. I could go on describing the horrible sight before me when i finally got to see her, but after 6 months is it still hard to remember without starting to cry. After about a week at the vets, countless meds for her eyes, so they wouldnt dry out because she couldnt blink, muscle relaxers that make her like pudding in ur hands, and canned food watered down so we could syringe feed her, and now seperation anxiety medication since she still cant see that well. I just wanted the world to know the terrible but true story of this medication. Just so I'm not mis-understand, I by know means blame anyone for what happened to Jade, I just want to let people know the possible side effects of this drug with pugs. So, no one will have to go through or even see their pet the way I saw Jade.
Good grief! How awful! Sorry I can't advise, but thanks for the info! Hope someone can help you.
ON THE EIGHTH DAY, GOD CREATED PUGS !
Hopelessly "Pugged" ,
Sorry you and your girl went through this. Yes, Ketamine is a HUGE no no. I lost a rescue/foster pug to this drug when she went in for a routine spaying at 1 1/2yrs old. Since then I have chatted with a few pug breeders that say Ketamine and pugs don't mix at all. I myself now refuse any pre-meds period. Only gas for my pugs and all my rescues/foster kids.
When you interview a vet, he must be aware of the problems in putting a pug under. They react to certain meds... Years ago, they only used iso something safely with pugs...no pre meds. I will talk with my vet's office if someone will remind me this weekend!! I know that there is new stuff out there that they're using. I haven't paid much attention as my vet is a bull dog specialist and they have many of the same problems as pugs...even more!!!
I do know that the tube down the throat must stay in longer...until the dog is awake...and that they must be watched for swelling of the throat!!
Chairperson of PDCA Rescue Committee
I remember getting Miko back from her surgery(spay, shortened soft palat and nares) and she couldn't blink her left eye. I called the vet and they said to get some of the eye lubricant and put on it. She was like that for 2 days. I always wondered if it was the anesthetic. I asked but they said probably not. I guess now I know! Thanks for posting this!!
It amazed me to find out that my vet does this.. he leaves the tube in until they are awake and trying to move around, then he won't let me take my pug home until he or she is actually awake and alert. I'm lucky in the fact that my vet will let me be right there as soon as he's done with the surgery.. this way, i'm the first face my puggy sees when he or she wakes up, and they wake up softer than they do with "strangers".
Kayte and Crew
Kismet Kennels, Exclusively Pugs
Storing vitamins together with prescription medicines invites danger and confusion especially for vulnerable people such as children and the elderly. This heightens potential for people to take the wrong medication. Loosely sealed prescribed syrups can also spill over vitamins tablets causing contamination and compromising the integrity of such tablets. All these risks can lead to health complications such as allergic reactions and acute intoxication that can endanger person’s life.